MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II BICONVEX PAT 26MM; PROST, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY

SMITH & NEPHEW, INC. GNS II BICONVEX PAT 26MM; PROST, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY
Model Number 71420568
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/06/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to a patella that was "floating" inside the knee (confirmed by a pre-op x-ray).It was replaced with a 29mm resurfacing patella.(the first patella device was implanted about 10 years ago (unknown date)).No operative reports are available.
 
Additional Manufacturer Narrative
It was reported that revision surgery was performed due to a patella that was "floating" inside the knee.The patella device was implanted about 10 years ago with an unknown date.The affected genesis ii biconvex patellar component, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.As device information was not made available, device history record review cannot be completed.There is no information that would suggest the device failed to meet specifications.A relationship, if any, between the device and the reported incident could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Possible causes could include but not limited to traumatic injury, abnormal motion over time or size of device.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GNS II BICONVEX PAT 26MM
Common Device Name
PROST, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9533512
Report Number1020279-2019-04703
Device Sequence Number14113795
Product Code JWH
UDI-Device Identifier03596010208262
UDI-Public03596010208262
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420568
Device Catalogue Number71420568
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;